Delaware, 2022

High Wind in Delaware, October 2, 2022

October 2, 2022 · NWS PHI · 2 events in 1 county or zone

A developing coastal low off the Mid-Atlantic resulted in strong winds along coastal and inland Sussex County, DE.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A developing coastal low off the Mid-Atlantic resulted in strong winds along coastal and inland Sussex County, DE.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 2, 2:57 PM EST, 42 minutes earlier.

Area forecast discussion, Oct 2, 2:57 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
357 PM EDT Sun Oct 2 2022

.SYNOPSIS...
Coastal low pressure will continue to influence our weather through
Wednesday as it lingers off the coast. Surface high pressure
dominates Thursday. Weak cold front looks to pass through Friday
with high pressure following behind. High pressure looks to dominate
Saturday and Sunday.

&&

.NEAR TERM /THROUGH MONDAY/...
Low pressure was centered off the Delmarva coast early this
afternoon. Rain, some of it heavy, has filled in across
southeastern Pennsylvania and southern New Jersey. Additional
rainfall amounts through tonight should generally be on the
order of 1/2 to 1 inch along and south/east of the I-95
corridor, with up to 3 inches across southern Delaware and
extreme southeastern New Jersey. It shouldn't be enough to
cause any hydro issues outside of poor drainage type flooding
but it could exacerbate coastal flooding issues.

Wind gusts across the entire area will increase to at least
25-35 mph, however, wind gusts across the coastal areas are
likely to increase up to 60 mph especially along the Delaware
and southern New Jersey coasts.

By Monday, the center of the mid-level low will be stalled near the
mid-Atlantic region. This will cause the coastal low to meander
just offshore of the mid- Atlantic region. Several waves of
vorticity will be pushed around the mid-level low creating an
impulse for continuing rain across most of the area. Northerly
to northeasterly winds will gust up to 50 mph over the open
waters and in the vicinity of the Jersey and Delaware shores.
Additionally, wind-driven minor to moderate coastal flooding
remains an issue on Monday. This may be exacerbated by
the expected rainfall which could be upwards of another .50 to
.75 inches near the coast.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Unsettled weather will remain across the area for the Monday night
through Wednesday period with cool, windy, and rainy conditions
continuing. The coastal low pressure will continue to meander near
the Mid Atlantic states through the period, and in fact may actually
move back closer to land Tuesday into Tuesday night, before finally
pulling away from the area Wednesday into Wednesday night. At the
same time, a mid level low will pinwheel across the Mid Atlantic
states as well. Multiple short wave/vorticity impulses will round the
mid level low, and lead to enhanced lift across the area, which will
combine with enhanced moisture to create multiple round of showers.
There may even be just enough instability for a few isolated
lightning strikes or rumbles of thunder Tuesday into Tuesday night.
While there could be scattered periods of moderate to heavy
rainfall, the rainfall will occur over a pretty long period, so we
do not expect widespread flooding issues outside of any poor
drainage/low lying flooding concerns.

Winds will remain gusty across the area as the pressure gradient
will remain tight between the coastal low to our south and high
pressure building to our north. Winds through the period will gust
at least 20 to 30 mph, with even stronger winds of 30-40 mph
possible Tuesday into Tuesday night.

Finally by Wednesday night, the low will move farther away from our
area and have less of an effect on our weather. There may still be
some showers and gusty winds across the coastal areas during the
evening, but the winds and rain will dissipate overnight.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Surface high pressure centered to our southwest Thursday should hold
a strong influence on the region throughout the day with the coastal
low now well offshore. However, in the upper levels a positively
tilted trough to our northwest will be swinging southeastward with
time, likely have some frontogenesis associated with it. The
result of this is that a weak cold front will look to pass
through the region during the time frame of Friday. Latest
guidance indicates an even drier trend with this weak front than
yesterday. Hence, have not introduced any chance of PoPs with
this forecast. Surface high pressure follows behind this front
and looks to hold a dominate grip on the region Saturday and
Sunday while migrating generally eastward with time. There is
slight indication of a very weak cold front swinging down from
the north later on Sunday but it is too early to have any
confidence in this feature.

Highs look to reach the lower and mid 70s on Thursday and Friday.
Saturday and Sunday should see below average temperatures overall.
Highs in the upper 50s and lower 60s are possible Saturday and highs
in the lower 60s remain possible Sunday.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of Today...IFR/LIFR conditions in periods of rain. NE
winds 10 to 20 kts with gusts up to 40 kts southern New Jersey
and southern Delaware.

Tonight...Low CIGS and some low VSBYS as showers end overnight.
NE winds 10 to 15 kts with gusts up to 40 knots southern New Jersey
and southern Delaware.

Monday...MVFR with some VFR at times NW. Scattered showers and
some drizzle/fog at times. NE winds 10 to 15 kts with gusts up to 40
knots southern New Jersey and southern Delaware. Medium
confidence.

Outlook...

Monday night-Wednesday...Poor conditions with low clouds, windy
conditions, and rain for much of the area during the period. Periods
of MVFR and IFR conditions will continue across much of the area.
ABE and RDG have a better chance for better conditions, and ACY and
MIV have a better chance for long lasting poor conditions. Winds
likely remain northeast 10-20 knots, with gusts 20-30 knots at times
through the period. Moderate confidence.

Wednesday night...Low conditions early, likely improving to VFR
overnight. Winds become north to northwest 5-10 knots overnight.

Thursday...VFR. Northwesterly winds backing to southwesterly with
time around 5 kts. High confidence.

Friday...Mainly VFR. Southwesterly winds veering to northwesterly
winds around 10 kts. Medium confidence.

&&

.MARINE...
NE Gales this afternoon all areas and Storm force winds
expected by tonight for our southern marine zones. The storm
Warning runs until 6 AM Monday.

The winds will decrease somewhat into Monday though will still
be fairly strong with Gale conditions continuing through the day
over our ocean zones.

Seas will average 9 to 13 feet through Monday.

Outlook...

Monday night-Tuesday night...At least Small Craft Advisory level
conditions through the periods, with gale force conditions possible
for some of the waters.

Wednesday...Small Craft Advisory level conditions likely to continue.

Wednesday night...Winds lower to below advisory levels, however,
seas may remain elevated through the night.

Thursday...Mainly northwesterly winds around 10 kts backing to
southwesterly with time. Seas 3 to 5 feet.

Friday...Southwesterly winds veering to northwesterly winds
throughout the day around 10 to 15 kts. Seas 3 to 4 feet.

Rip Currents...

Sunday into Monday...With continuing strong onshore flow, a
medium/long period (8-10 seconds) east/northeast swell, and
breaking waves around 5 to 8 feet, there will be a HIGH risk for
the development of dangerous rip currents along the Jersey
Shore and Delaware Beaches. A High Surf Advisory remains in
effect through Monday.

Given the current conditions and the forecast over the next few
days, we will extend the SRF forecast period through Wednesday.

&&

.TIDES/COASTAL FLOODING...
The biggest changes with this latest tide forecast is that minor
flooding is forecast on the NE Chesapeake Bay with this evening's
high tide. Also, there is an increasing risk for at least spotty
minor tidal flooding with Sunday and Monday high tide cycles for the
tidal Delaware River and northern shores of the Delaware Bay where
we previously were not expecting tidal flooding.

For the northeastern Chesapeake Bay: tidal departures since this
morning's high tide have been about 0.1 to 0.4 ft above guidance.
Despite the unfavorable wind direction, don't expect these
departures to decrease significantly before this evening's high
tide. Therefore, have issued a coastal flood advisory for Kent,
Caroline, Queen Anne's, and Talbot Counties with the next high tide
cycle. Guidance suggests that tidal departures will decrease after
that, and the northeasterly wind direction would suggest that will
occur. However, if water is slow to evacuate out of the southern
Chesapeake Bay, then there could be a cumulative effect leading to
additional cycles of minor or spotty minor tidal flooding. Given the
uncertainty though, will watch the trends with this evening's high
tide cycle before making any adjustments for subsequent high tide
cycles.

For the northern shores of the Delaware Bay and the tidal Delaware
River, current trends and guidance suggests spotty minor tidal
flooding will be possible starting with the Sunday afternoon high
tide as water is slow to evacuate out of the Delaware Bay. By Monday
afternoon, we may even see widespread minor flooding, primarily
along the northern shores of the Delaware Bay. As with the
Chesapeake Bay, however, the unfavorable wind direction means that
confidence is lower so will watch trends closely over the next few
high tide cycles.

As for the southern shores of the Delaware Bay and the Atlantic
coast, few changes in the current forecast. Tide levels today were
slightly lower than forecast, but given that we should see winds
increase again tomorrow, don't expect this trend to last. It still
appears as if we should see widespread minor flooding with the high
tide cycle Sunday afternoon, and then potential for some moderate
flooding, primarily from Ocean County southward, with the Monday
afternoon high tide. Due to the prolonged nature of the onshore
flow, expect conditions on bay bays to get progressively worse as
compared to the ocean side with each subsequent high tide.

Additional advisories or watches may be needed for the coming tide
cycles, so be sure to monitor the latest forecasts

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory from 1 PM Monday to 9 PM EDT Tuesday
     for PAZ070-071-106.
NJ...Coastal Flood Advisory from 1 PM Monday to 9 PM EDT Tuesday
     for NJZ016>019-021.
     Coastal Flood Warning until 9 PM EDT Tuesday for NJZ020-
     022>027.
     Wind Advisory until 4 AM EDT Monday for NJZ021-022-027.
     High Wind Warning until 4 AM EDT Monday for NJZ023>025.
     High Rip Current Risk through Monday evening for NJZ014-
     024>026.
     High Surf Advisory until midnight EDT Monday night for NJZ014-
     024>026.
     Coastal Flood Advisory until 9 PM EDT Tuesday for NJZ012>014.
     Wind Advisory until midnight EDT tonight for NJZ013-014-020.
     High Wind Warning until midnight EDT tonight for NJZ026.
DE...Coastal Flood Advisory from 1 PM Monday to 9 PM EDT Tuesday
     for DEZ001.
     Coastal Flood Warning until 9 PM EDT Tuesday for DEZ002>004.
     Wind Advisory until 4 AM EDT Monday for DEZ002.
     High Wind Warning until 4 AM EDT Monday for DEZ003-004.
     High Rip Current Risk through Monday evening for DEZ004.
     High Surf Advisory until midnight EDT Monday night for DEZ004.
MD...None.
MARINE...Gale Warning until 6 AM EDT Monday for ANZ430.
     Storm Warning until 6 AM EDT Monday for ANZ431-451>455.
     Gale Warning until 6 PM EDT Monday for ANZ450.

&&

SYNOPSIS...Fitzsimmons/Wunderlin
NEAR TERM...Franklin/Robertson
SHORT TERM...Robertson
LONG TERM...Wunderlin
AVIATION...Franklin/Robertson/Wunderlin
MARINE...Franklin/Robertson/Wunderlin
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 2, 5:19 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
619 AM EDT Sun Oct 2 2022

DEZ001-MDZ012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-060>062-
070-071-101>106-031030-
New Castle-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-
Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
619 AM EDT Sun Oct 2 2022

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ013-031030-
Western Monmouth-
619 AM EDT Sun Oct 2 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
MONDAY...

This Hazardous Weather Outlook is for central New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-031030-
Eastern Monmouth-
619 AM EDT Sun Oct 2 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
MONDAY...

This Hazardous Weather Outlook is for central New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ012-031030-
Middlesex-
619 AM EDT Sun Oct 2 2022

...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
MONDAY...

This Hazardous Weather Outlook is for northern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ026-031030-
Coastal Ocean-
619 AM EDT Sun Oct 2 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT MONDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ003-NJZ022-023-027-031030-
Inland Sussex-Atlantic-Cape May-Southeastern Burlington-
619 AM EDT Sun Oct 2 2022

...COASTAL FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT
MONDAY...

This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ024-025-031030-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
619 AM EDT Sun Oct 2 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT
MONDAY...

This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.
   Coastal Flood Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ020-031030-
Ocean-
619 AM EDT Sun Oct 2 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT MONDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ021-031030-
Cumberland-
619 AM EDT Sun Oct 2 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT
MONDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002-031030-
Kent-
619 AM EDT Sun Oct 2 2022

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT
MONDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

This Hazardous Weather Outlook is for central Delaware.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ453>455-031030-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
619 AM EDT Sun Oct 2 2022

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450>452-031030-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
619 AM EDT Sun Oct 2 2022

...GALE WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-031030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
619 AM EDT Sun Oct 2 2022

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 2, 1:19 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
219 PM EDT SUN OCT 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     COASTAL FLOOD    AVALON                  39.10N 74.72W
10/02/2022                   CAPE MAY           NJ   TRAINED SPOTTER

            ROAD FLOODING IN AVALON REPORTS AT OCEAN DR.
            AND 13THS ST. ALSO AT 3RD AVE AND 8TH ST.
            DUE TO COASTAL FLOODING.

&&

SFJ
Local storm report, Oct 2, 1:26 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT SUN OCT 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     COASTAL FLOOD    2 SE PLEASANTVILLE      39.38N 74.49W
10/02/2022                   ATLANTIC           NJ   BROADCAST MEDIA

            ROUTE 40 BETWEEN ATLANTIC CITY AND EGG
            HARBOR TOWNSHIP IS CLOSED DUE TO TIDAL
            FLOODING.

&&

SFJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Delaware Beaches

When
October 2, 3:39 PM EST
Where
Delaware Beaches forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

A 63 MPH gust was measured by a WeatherFlow Mesonet in Dewey Beach.

High Wind, Delaware Beaches

When
October 2, 6:57 PM EST
Where
Delaware Beaches forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

A 66 MPH gust was measured by a WeatherFlow Mesonet in Lewes.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2022Every state in 2022This day in weather historyWarnings in Delaware, October 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1057320, 1057319.